Jump to content
CrazyBoards.org

Trazodone question?


Recommended Posts

I just recently saw a new Pdoc at emergency clinic. To help my benzo overuse she Rx'd trazodone 100mgs to be taken as both a sleep med and anti-anxiety med. Take at bedtime was the advice, the prob comes in as when bedtime is for me. I have been off work presently so I have stayed up longer than usual - so I take med at 10 pm fall asleep around 10:30 or 11:00 - when I wake at say 8:00 am I am pretty hungover and still sedated. No problem, Iam at home now.

I have to return to work soon - I start work at 5:00am - I am usually up by 3:30am I need lots of time to wake up and get to work. Also I drive for a living - To be able to rise at 3:30am and function, I am going to have to really back up the time I take this med and be functional. I usually go to bed when working at 9:00pm or earlier, so taking med then is not going to allow me to function at 3:30am. I think I will need 10 hours between taking med and getting up, this being the case I would have to take med at 5:30pm. This is going to make me sleepy to early and probably be not as effective by 9:00pm. I've noticed there is 30min - 60min after taking the med when it does really help you sleep. So I dont what know how the f... i'm going to handle this situation. Any Ideas?

One more thing: 3 months ago I was rxd oxazepam(30mgs) as a sleep med and anxiety med. I was told by new Pdoc that taking oxazepam on a daily basis, with my other benzos, would INCREASE depression. I dont need that! So this was partly the reason for the med change. I'm fighting a deep depression at present. I'm not sure if previous Pdoc knew this was a possible side effect of oxazepam. I remember him saying oxazepam is the least potent benzo there is so taking daily would be no problem. It was recemended I dont take a straight sleep med either.

What to do?

Link to comment
Share on other sites

Hey reco50,

I've noticed there is 30min - 60min after taking the med when it does really help you sleep.

Yep. This is true. A lot of people forget or never knew that trazodone has a "window" for sleep that lasts 15-60 minutes. If you miss the window, you're just getting a mild antidepressant without the sleepytime help.

Coordinating meds with work can be difficult, especially that getting up not under the influence thing... you know, so you're able to drive. Do you have to start work at 5:30? Would it be a reasonable disability accommodation from your work to allow you to start later? Or at least for a couple of weeks until you can suss it all out and figure out when you're going to be functional enough to drive?

Just some thoughts.

Peace,

Wooster

Link to comment
Share on other sites

I think you are just going to have to take it earlier and accept an early bedtime for a while. I would suspect that after a few weeks your body will adjust to the Traz and you won't be nearly as sleepy or as hung over. So, I would take it earlier in the evening, perhaps after dinner and see how you do. Or try taking it at 5:30pm after you get home as you suggest.

Almost any benzo carries a caution that they can cause/worsen depression. Something that people tend to overlook or forget. Another reason why they aren't the best choice longterm.

Is this doctor saying that you shouldn't use conventional sleep aids like Ambien, Sonata, Lunesta, due to your being susceptible to addiction? I'm not clear on this.

a.m.

Link to comment
Share on other sites

Trazodone gets better after a few weeks. I found that the dosage my doctor initially gave me was pretty harsh side-effect wise, so I cut the pills in thirds and slowly increased my dosage over a few weeks. Drink lots of water and buy some Biotene if you haven't already.

Just allow yourself to sleep a lot for a while. You'll start to feel loads better and will eventually need less sleep.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...